Do you know the signs of an overdose? Most people don’t know this because most people don’t have to experience a loved one at risk like this. Yet, when you watch a friend, spouse, child, or someone else with drug addiction use, you’re scared about what’s happening to them. Opioid addiction is one of the most common examples today. At Serenity Light Recovery, we can help your loved one avoid an overdose.
If you suspect the signs of overdose are occurring, please call 911 now.
The Most Notable Signs of an Overdose
There are some differences in the signs of overdose from one person to another, and they can vary based on the type of drug addiction a person has. Take a look at what is common in opioid addiction.
- Dilated pupils – The pupils seem very small, or a person may experience rapid quivering of the eye.
- Nausea and vomiting – The body is trying to rid itself of the toxins in this way. It can happen when a person is unconscious, in which case they need help removing the substance from their mouth.
- Shallow breathing – With opioid addiction, the rate of breathing can slow down significantly. It may even feel as though a person has stopped breathing.
- Changes in heart rate – These drugs can also cause a person’s heart to slow down very slow or to beat irregularly, which means the rest of their body is not getting the oxygen it needs.
- Confusion – Some people experience significant disorientation and confusion, not knowing where they are or what is happening to them.
- Unconsciousness – In this situation, the brain is not getting the oxygen it needs and is overwhelmed with toxins, so it stops functioning, causing a person to become unresponsive.
- Seizures – In many cases, a person will begin to convulse or experience intense trembling. This is due to the toxins interacting with the function of the brain’s cells.
- Sudden death – Overdose can cause a person to die, and it can happen quickly. Fast action is necessary in this situation.
The signs of overdose can come on right away or take a few minutes or even hours to become evident. If this is happening to your loved one, make sure to call for help immediately. The sooner you do, the less likely they will experience long-term complications. It may even help to save a person’s life. Don’t wait to react when you see the signs of an overdose occurring.
What to Do After an Overdose
Drug addiction isn’t something to put off treating. If you are thinking about the signs of overdose, you know there’s a problem present in your loved one. Getting them help now is the only way to protect their future. There are treatment programs at Serenity Light Recovery that can help, including:
- Drug detox center
- Residential addiction treatment
- Intensive outpatient program
- Extended care programs
- Outpatient treatment programs
Even if a person has used drugs without complications for a long time, they can still experience an overdose with any use of them. That’s why it is so important not to wait for the next overdose to get help. The sooner you react, the more likely it is that the opioid addiction that is reclaiming their life can be properly managed, and they can get the support they need to start healing from drug abuse.
Reach Out to Serenity Light Recovery for Immediate Help
If you see the signs of overdose, do not wait to call 911 for immediate help. If you are worried about your loved one’s drug abuse, especially with opioid addiction, take action now. Our team at Serenity Light Recovery offers the tools and resources to support you through this process. Now is the best time for you to get the support you need. Call 855.658.6109.